MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Catalog Number RBY4C0202
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/01/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Results: the pet lock was intact on the proximal end of the pusher assembly.The embolization coil had offset coil winds and was intact on its pusher assembly.The introducer sheath was not damaged and blood was present inside the introducer sheath.Conclusions: evaluation of the returned ruby coil revealed a device with offset coil winds.If the ruby coil is forcefully advanced and retracted while experiencing resistance, damage such as offset coil winds may occur.During functional testing, the introducer sheath was reseated onto the device.Subsequently, the ruby coil was able to advance out of its introducer sheath with minimal resistance.The offset coil winds may have contributed to the inability to advance the device through its sheath.Penumbra coils are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the gastroduodenal artery (gda) using ruby coils.During the procedure, the physician advanced the first ruby coil successfully into the target vessel using a non-penumbra microcatheter.The physician then attempted to advance another ruby coil, however, it did not advance completely through its introducer sheath.Therefore, the ruby coil was removed and was not used in the procedure.The procedure was completed using another ruby coil, additional coils, and the same microcatheter.There was no report of an adverse effect to the patient.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key8120614
Report Number3005168196-2018-02346
Device Sequence Number13873681
Product Code HCG
UDI-Device Identifier00814548018263
UDI-Public00814548018263
Combination Product (Y/N)Y
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K173614
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/01/2018
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/20/2026
Device Catalogue NumberRBY4C0202
Device Lot NumberF83578
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/10/2018
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/01/2018
Initial Report FDA Received Date11/30/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age61 YR
Date Report Sent to FDA01/01/2005